Alert archive / Colorado / Frost Advisories in 2020
Frost Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 14, 2020, 3:58 AM MDT for Kiowa County, Colorado. It took effect at Oct 15, 2020, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 3:58 AM MDT (09:58 UTC)
- In effect from
- Oct 15, 2020, 2:00 AM MDT
- Expired
- Oct 15, 2020, 7:43 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3736 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS75 KPUB 140958 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 358 AM MDT Wed Oct 14 2020 COZ095-096-141800- /O.NEW.KPUB.FR.Y.0003.201015T0800Z-201015T1500Z/ Western Kiowa County-Eastern Kiowa County- 358 AM MDT Wed Oct 14 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... * WHAT...Overnight low temperatures in the lower 30s will result in frost formation. * WHERE...Kiowa County. * WHEN...From 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
5 follow-up statements
392 WWUS75 KPUB 141748 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1148 AM MDT Wed Oct 14 2020 COZ095-096-150200- /O.CON.KPUB.FR.Y.0003.201015T0800Z-201015T1500Z/ Western Kiowa County-Eastern Kiowa County- 1148 AM MDT Wed Oct 14 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... * WHAT...Overnight low temperatures in the lower 30s will result in frost formation. * WHERE...Kiowa County County. * WHEN...From 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
926 WWUS75 KPUB 142049 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 249 PM MDT Wed Oct 14 2020 COZ095-096-150500- /O.NEW.KPUB.FZ.A.0001.201016T0900Z-201016T1500Z/ /O.CON.KPUB.FR.Y.0003.201015T0800Z-201015T1500Z/ Western Kiowa County-Eastern Kiowa County- 249 PM MDT Wed Oct 14 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 31 will likely result in frost formation. For the Freeze Watch, sub- freezing temperatures as low as 27 possible. * WHERE...Kiowa County. * WHEN...For the Frost Advisory, from 2 AM to 9 AM MDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ086-089-093-097>099-150500- /O.NEW.KPUB.FZ.A.0001.201016T0900Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 249 PM MDT Wed Oct 14 2020 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 possible. * WHERE...Pueblo, Crowley, Otero, Bent, Prowers, and Baca Counties. * WHEN...From late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
360 WWUS75 KPUB 150453 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1053 PM MDT Wed Oct 14 2020 COZ095-096-151300- /O.CON.KPUB.FR.Y.0003.201015T0800Z-201015T1500Z/ /O.CON.KPUB.FZ.A.0001.201016T0900Z-201016T1500Z/ Western Kiowa County-Eastern Kiowa County- 1053 PM MDT Wed Oct 14 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 31 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Western Kiowa County and Eastern Kiowa County Counties. * WHEN...For the Frost Advisory, from 2 AM to 9 AM MDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ086-089-093-097>099-151300- /O.CON.KPUB.FZ.A.0001.201016T0900Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1053 PM MDT Wed Oct 14 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 possible. * WHERE...Pueblo, Bent, Otero, Baca, Prowers and Crowley Counties. * WHEN...From late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
875 WWUS75 KPUB 150957 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 357 AM MDT Thu Oct 15 2020 COZ095-096-151800- /O.UPG.KPUB.FZ.A.0001.201016T0900Z-201016T1500Z/ /O.NEW.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ /O.CON.KPUB.FR.Y.0003.000000T0000Z-201015T1500Z/ Western Kiowa County-Eastern Kiowa County- 357 AM MDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 26 expected. For the Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...Kiowa County. * WHEN...For the Freeze Warning, from 3 AM to 9 AM MDT Friday. For the Frost Advisory, until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ086-089-093-097>099-151800- /O.UPG.KPUB.FZ.A.0001.201016T0900Z-201016T1500Z/ /O.NEW.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 357 AM MDT Thu Oct 15 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Pueblo, Crowley, Otero, Bent, Kiowa, Prowers, and Baca Counties. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
443 WWUS75 KPUB 151343 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 743 AM MDT Thu Oct 15 2020 COZ095-096-152145- /O.CAN.KPUB.FR.Y.0003.000000T0000Z-201015T1500Z/ /O.CON.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ Western Kiowa County-Eastern Kiowa County- 743 AM MDT Thu Oct 15 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... ...FROST ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Kiowa County. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ086-089-093-097>099-152145- /O.CON.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 743 AM MDT Thu Oct 15 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Pueblo, Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 13, 10:53 PM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 13, 10:53 PM MDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1053 PM MDT Tue Oct 13 2020 .UPDATE... Issued at 603 PM MDT Tue Oct 13 2020 Update to expire the Red Flag Warning at 6 PM. Also made adjustments to winds and humidity values for tomorrow based on the latest guidance. Still anticipating extreme fire weather conditions across the region, with widespread wind gusts in excess of 50 mph, initially out of the west, shifting northerly by late afternoon and evening as a strong cold front drops south across the Plains. Model pressure rises behind the front look quite impressive at around 12 mb, which would equate to strong winds across the Plains. Given the extreme dry conditions, widespread blowing dust is likely with the frontal boundary. During the late morning to mid afternoon, I-25 may experience strong cross winds, especially in gap prone areas near Walsenburg. By late afternoon and evening behind the northerly wind shift, east to west highways will encounter strong cross winds. Blowing dust will reduce visibilities. Extreme caution is advised with travel tomorrow. Mozley && .SHORT TERM...(This evening through Wednesday) Issued at 243 PM MDT Tue Oct 13 2020 Currently... Dry and breezy conditions persist over much of the area, with moderate SE flow over much of the eastern plains, continuing to bring us critical fire weather conditions near the Continental Divide as the northern parts of our forecast area. The Rest of Today and Tonight... Strong NW flow continues to dominate the area aloft, mixing down windy and dry conditions that have been feeding fire weather concerns this week. Moderate westerly winds will mix down over much of the area tonight, leading to warmer-than-normal overnight lows and stronger winds over higher terrain, which could unfortunately give fire weather concerns for tomorrow an early start. Wednesday... Main forecast concerns for Wednesday are the timing of the cold front expected to swing south through the area as an upper-level trough passes through. Current models suggest the front will pass through between 0-3Z. Gusty westerly winds and drier air ahead of the front will increase concerns for critical fire weather conditions during the early afternoon tomorrow. A new Red Flag Warning has been upgraded from a Fire Weather Watch over much of the eastern half of the area as well as northwest near the Continental Divide and the San Luis Valley. Once the front has passed, breezy north winds and slightly higher humidity is expected along with a pretty potent cool-off. .LONG TERM...(Wednesday night through Tuesday) Issued at 243 PM MDT Tue Oct 13 2020 Main concern this long term fcst period will be a gradual shift to more seasonable temperatures as troughieness is fcst to eventually develop over the West. Confidence is rather high regarding the temperature fcst for the first few days of the long range fcst period, as NBM guidance is showing very little spread through Saturday. Beyond that considerable spread develops starting Sunday and lasting into mid week next week. A rather strong cold (dry) front will move across the region late tomorrow afternoon into the mid evening hours. This will bring gusty northerly winds to the region along with cooler air. Temps THU morning should remain at or above freezing over most if not all the plains, with the coolest air over N El Paso county and possibly far eastern Kiowa county. Thursday will be quite cool with highs mainly around 60 over the plains and mid 60s over the San Luis Valley. Friday morning the potential will exist for more widespread freezing temperatures over the plains. Confidence is increasing that this will happen as ensemble data is showing very little spread in min temps during this period Min temps will likely range over the plains from the mid 20s over N El Paso county to around 30F in the LHX region. Through Sunday into mid week, temps will be a bit more uncertain as the spread in the guidance is significantly more. This is due to uncertainty of the longer range guidance with timing of troughs moving through, and how amplified they will be. Overall, I am becoming more confident that it will be getting cooler (colder?), with increasing chances for some precip at least in the central mountains by mid to late week. Looking down the road a bit farther, ensemble members from the longer range guidance is showing some precip possible around the 22nd/23rd Oct time frame, albeit amounts are not that much. \/Hodanish && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1044 PM MDT Tue Oct 13 2020 VFR and dry weather will continue this forecast period with periodic high clouds moving overhead, especially across COS. Light, but steady, winds this morning are expected to increase significantly later this morning and afternoon with west northwest winds gusting up to 35 to 45 kt. Do think there could be occasionally higher gusts, possibly around 50 kt, across COS and PUB. These similar speeds and gusts could occur with a wind shift to the north northeast later this evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM MDT Wednesday for COZ220>222- 224>237. && UPDATE...MOZLEY SHORT TERM...GARBEROGLIO LONG TERM...HODANISH AVIATION...RODRIGUEZ
Hazardous weather outlook, Oct 13, 8:37 PM MDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 837 PM MDT Tue Oct 13 2020 COZ058>089-093>099-150245- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 837 PM MDT Tue Oct 13 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increasing winds on Wednesday across much of the area, along with low humidities, will lead to another round of extreme fire danger for the San Luis Valley, eastern mountains and all of the eastern plains. A cold front will arrive late Wednesday afternoon into the evening. Westerly gusty winds early in the day, will shift northward behind the front. Strong cross winds are expected from late morning into the afternoon along Interstate 25, especially south of Pueblo to the New Mexico border. Behind the cold front during the late afternoon and evening, north winds are expected, with cross winds on Highway 50 across the Plains. Gusts behind the front are expected to be in excess of 50 mph. Blowing dust with reduced visibilities are expected across the Plains. Enhanced fire danger will be a concern once again on Saturday, ahead of the next anticipated cold front to push into the region. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 88/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:49 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Lake, Mineral and 2 more | 29 hr |
| Oct 14, 2:49 PM MDT | Freeze Watch | PUB | Baca, Bent, Crowley, Kiowa, Otero, Prowers and 1 more | 13 hr |
Nearby
Frost Advisories in Colorado, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.